Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 121, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 2, 2009, 5:48 PM CDT for Nolan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 2, 2009, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:12 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 2, 3:12 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 312 PM CDT TUE JUN 2 2009 .SHORT TERM... CURRENT VISIBLE SATELLITE SHOWS AN OUTFLOW BOUNDARY HAS PUSHED SOUTH FROM LUBBOCK TO NORTH OF ABILENE...ALREADY SEEING SHOWERS DEVELOPING IN FISHER AND NOLAN COUNTIES. CURRENT OBS SHOW DEW POINTS ARE IN THE MID TO UPPER 60S ACROSS WEST CENTRAL TEXAS AND CAPE VALUES ARE IN THE 3000 TO 3600 J/KG RANGE...SO A VERY UNSTABLE AIRMASS IS IN PLACE. EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE OUTFLOW BOUNDARY THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE AND DAMAGING HAIL...DAMAGING WINDS...FLASH FLOODING AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A SAN ANGELO TO BRADY TO SAN SABA LINE. THE NAM SHOWS AN MCS DEVELOPING AS A WEAK SHORTWAVE KEEP CONVECTION ONGOING TONIGHT THROUGH THE OVERNIGHT HOURS MOVING ACROSS THE NORTHWEST BIG COUNTRY AND MOVING TO THE SOUTHEAST AHEAD OF A COLD FRONT...WHILE THE GFS KEEPS THE MCS NEAR THE NORTHERN BIG COUNTRY AND RED RIVER VALLEY REGION. HAVE DECIDED TO FOLLOW THE NAM AS IT HAS BEEN PERFORMING BETTER...THE NAM HAS HINTED AT MAYBE TWO MCS'S DEVELOPING. THE NAM HAS THE COLD FRONT APPROACHING THE INTERSTATE 20 CORRIDOR BY MIDNIGHT AND BY EARLY MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING...WITH A SOME SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU INTO THE AFTERNOON AND EVENING HOURS. THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH # 324 FOR THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS UNTIL 03Z. FOR MORE INFORMATION GO TO HTTP://WWW.SPC.NOAA.GOV. .LONG TERM... SHOWERS AND THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING ACROSS THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU...BUT EXPECT ALL PRECIPITATION TO BE GONE BY THURSDAY AFTERNOON. THE UPPER LEVEL RIDGE ACROSS THE SOUTHWESTERN CONUS WILL SHIFT EAST TO CENTRAL PLAINS IN RESPONSE TO AN UPPER LEVEL LOW MOVING INTO THE WESTERN CONUS...BRINGING HOT AND DRY CONDITIONS TO WEST CENTRAL TEXAS FRIDAY THROUGH SUNDAY. A LEE TROUGH DEVELOPS ACROSS THE SOUTHERN PLAINS ON FRIDAY AND REMAINS AROUND THROUGH THE WEEKEND...SO CAN'T RULE OUT AN ISOLATED THUNDERSTORMS BUT FOR NOW HAVE SILENT 10 POPS OR LESS IN THE GRIDS. ON SUNDAY THE RIDGE BEGINS TO FLATTEN OUT AS THE UPPER LEVEL LOW EJECTS INTO THE CENTRAL PLAINS...PLACING WEST CENTRAL TEXAS UNDER SOUTHWEST FLOW ALOFT FOR THE FIRST PART OF NEXT WEEK. THE ECMWF HAS A WEAKER UPPER LEVEL SYSTEM FOR NEXT WEEK THAN THE GFS. THE MODELS HAVE BEEN BOUNCING BACK AND FORTH ABOUT PRECIPITATION FOR EARLY NEXT...FOR NOW HAVE A DRY FORECAST BUT THAT COULD CHANGE DEPENDING ON HOW THE UPPER LEVEL SYSTEM EVOLVES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 82 60 86 64 / 60 20 10 0 10 SAN ANGELO 67 87 61 90 65 / 50 30 10 0 10 JUNCTION 70 89 64 91 65 / 20 40 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
Hazardous weather outlook, Jun 2, 3:11 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT TUE JUN 2 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 311 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SEVERE THUNDERSTORMS TO DEVELOP ACROSS WEST CENTRAL TEXAS...MAINLY ALONG AND NORTH OF A LINE FROM MERTZON TO SAN SABA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ALSO...FLASH FLOODING IS POSSIBLE AS SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE WILL LIKELY NEED SPOTTERS ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND HEARTLAND THIS AFTERNOON AND EVENING. 23/HUBER
In the hours before
Local storm report, Jun 2, 4:06 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL ROTAN 32.85N 100.46W
06/02/2009 M1.75 INCH FISHER TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 4:10 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
410 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 S ROTAN 32.82N 100.46W
06/02/2009 M1.75 INCH FISHER TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 4:38 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 17 S ALBANY 32.48N 99.30W
06/02/2009 E1.00 INCH CALLAHAN TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 5:07 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CLYDE 32.40N 99.50W
06/02/2009 E0.88 INCH CALLAHAN TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 5:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
522 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 E CLYDE 32.40N 99.41W
06/02/2009 E0.88 INCH CALLAHAN TX FIRE DEPT/RESCUE
&&
LHIESLERLocal storm report, Jun 2, 5:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL PUTNAM 32.37N 99.19W
06/02/2009 E1.00 INCH CALLAHAN TX FIRE DEPT/RESCUE
&&
LHIESLERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:47 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 43 min |
| Jun 2, 3:49 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Jun 2, 4:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 39 min |
| Jun 2, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 51 min |
| Jun 2, 4:28 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 47 min |
| Jun 2, 4:52 PM CDT | Tornado Warning | SJT | Fisher | 38 min |
| Jun 2, 5:07 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 38 min |
| Jun 2, 5:09 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 51 min |
| Jun 2, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 40 min |
| Jun 2, 5:36 PM CDT | Tornado Warning | SJT | Fisher, Jones, Taylor | 39 min |
| Jun 2, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 43 min |
| Jun 2, 5:48 PM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 87 min |
| Jun 2, 6:09 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 36 min |
| Jun 2, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 44 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 37 min |
| Jun 2, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 46 min |
| Jun 2, 6:41 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 79 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.